Alert archive / Minnesota / Beach Hazards Statements in 2022
Beach Hazards Statement 9, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Aug 13, 2022, 11:07 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2022, 11:07 AM CDT (16:07 UTC)
- Expired
- Aug 13, 2022, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 4.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778 WHUS43 KDLH 131607 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 1107 AM CDT Sat Aug 13 2022 MNZ037-WIZ001-140000- /O.NEW.KDLH.BH.S.0009.220813T1607Z-220814T0000Z/ Carlton and South St. Louis-Douglas- 1107 AM CDT Sat Aug 13 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Dangerous swimming conditions are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * WHERE...Minnesota Park Point and Wisconsin Point Beaches. * WHEN...Until 7 PM CDT this evening. * IMPACTS...High wave action can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$ BJH
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Aug 13, 6:03 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 13, 6:03 AM CDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Duluth MN 603 AM CDT Sat Aug 13 2022 .DISCUSSION...(Today through Friday) Issued at 412 AM CDT Sat Aug 13 2022 Fairly unremarkable pattern in place through the forecast with on/off chances for rain showers and seasonal temperatures. Fog possible with lots of low level moisture hanging around. While not as dry as this past work week, the upcoming forecast is still fairly quiet. Additional moisture has pushed into the region, thanks our position on the edge of an upper level ridge along which weak disturbances can pass along. This moisture may lend itself to some patchy fog this morning (mainly over the MN Arrowhead) and Sunday morning (possibly more widespread over the CWA). Light rain showers are pushing east out of NW WI early this morning, and they should continue on that trajectory, leading to mostly dry conditions until Sunday afternoon. A slight wiggle in the upper level flow may bring some very light rain to portions of the International Border and MN Arrowhead Sunday afternoon and evening. Beyond that, steep low level lapse rates, continued moisture advection, and weak synoptic lift should be enough for some afternoon showery activity most days through the first half of the work week, mostly confined to the MN side of the forecast area. Several global models are suggesting a more defined shortwave and surface low pressure to potentially push through late in the week, but ensemble spread is still very high and confidence low. Temperatures should remain seasonable through much of the forecast period, benefiting from northerly flow aloft. Those along Lake Superior will stay somewhat cooler as usual, with northeasterly winds or a lake breeze circulation expected most afternoons. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 603 AM CDT Sat Aug 13 2022 Mix of conditions continues for the next couple hours before conditions are expected to improve through the morning. Showers have mostly pushed out of NW WI and the rest of the TAF period should be mostly dry. Conditions should generally improve through the morning after sunrise, rising to VFR across all TAF sites by late morning to early afternoon. Some gusty northerly winds are possible this afternoon. Fog is expected to return overnight affecting most terminals and dropping visibilities to IFR or LIFR levels into Sunday morning. && .MARINE... Issued at 412 AM CDT Sat Aug 13 2022 Generally northeasterly winds will dominate through much of the short and long term forecast. Thanks to the shape of Lake Superior, wind gusts will generally be highest close to the Twin Ports, but there are no signals for significantly high winds at this time with all of the forecast currently below small craft criteria. Today's northeast winds could gust up to 15-20 knots in the early afternoon near the head of the lake, forcing waves of 1-3 feet. Tomorrow, a light lake breeze should set up in the afternoon with mostly calm seas. Some scattered rain showers are possible in the afternoon and evening Sunday and Monday with the occasional embedded thunderstorm possible. Some dense fog may be possible along the North Shore with more widespread fog possible tomorrow morning. A Marine Dense Fog Advisory may be needed. && .PRELIMINARY POINT TEMPS/POPS... DLH 68 53 74 55 / 10 0 10 10 INL 77 57 78 56 / 0 10 30 20 BRD 75 54 78 58 / 0 0 10 0 HYR 71 53 76 53 / 20 0 10 10 ASX 70 53 75 54 / 10 0 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Levens AVIATION...Levens MARINE...Levens
Hazardous weather outlook, Aug 13, 3:24 AM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 324 AM CDT Sat Aug 13 2022 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-141030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 324 AM CDT Sat Aug 13 2022 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight A few non-severe thunderstorms are possible over portions of northwest Wisconsin this morning. Patchy dense fog will be possible early this morning over the Arrowhead and again tonight across the Northland. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be additional chances for thunderstorms off and on through the week. Severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. LSZ121-140>148-150-141030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 324 AM CDT Sat Aug 13 2022 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be additional chances for thunderstorms off and on through the week. Severe weather is not anticipated at this time. Melde More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Beach Hazards Statements in Minnesota, 2022Beach Hazards Statements in Wisconsin, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.